Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 2, NWS El Paso, TX

January 27, 2008

NWS El Paso, TX issued this wind advisory at Jan 27, 2008, 12:22 PM MST. It took effect at Jan 28, 2008, 11:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 12:22 PM MST (19:22 UTC)
In effect from
Jan 28, 2008, 11:00 AM MST
Expired
Jan 28, 2008, 9:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 271922
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1222 PM MST SUN JAN 27 2008

...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON
MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING
THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
30 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET
WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY LATE
AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW
LOCATIONS. 

NMZ025-281215-
/O.NEW.KEPZ.HW.W.0001.080128T2100Z-080129T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1222 PM MST SUN JAN 27 2008

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 9 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
MST MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING
THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME
DAMAGE TO BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>024-030>032-TXZ055-056-281215-
/O.NEW.KEPZ.WI.Y.0002.080128T2100Z-080129T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1222 PM MST SUN JAN 27 2008

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MST
MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING
THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING
DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW
LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH
2 follow-up statements
000 
WWUS74 KEPZ 281213
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
513 AM MST MON JAN 28 2008

...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30
MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET
WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY LATE
AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW
LOCATIONS.

NMZ025-282015-
/O.EXT.KEPZ.HW.W.0001.080128T1800Z-080129T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
513 AM MST MON JAN 28 2008

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...


A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 40
MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DAMAGE TO
BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>024-030>032-TXZ055-056-282015-
/O.EXT.KEPZ.WI.Y.0002.080128T1800Z-080129T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
513 AM MST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING...


A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30
MPH WITH GUSTS TO 50 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW
LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEPZ 282018
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MST MON JAN 28 2008

...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
30 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET
WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY
LATE AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW
LOCATIONS.

NMZ025-290400-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-080129T0400Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
118 PM MST MON JAN 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME
DAMAGE TO BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ022>024-030>032-TXZ055-056-290400-
/O.CON.KEPZ.WI.Y.0002.000000T0000Z-080129T0400Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
118 PM MST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE
AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND
30 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN
A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO
AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:25 AM MST, 6 hours 57 minutes earlier.

Area forecast discussion, Jan 27, 5:25 AM MST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
525 AM MST SUN JAN 27 2008

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING CLOUDS AND
SHOWERS TO THE AREA TODAY THROUGH MONDAY. ALSO ON MONDAY WE WILL
SEE WINDY CONDITIONS AS THE STORM SYSTEM PASSES BY. A SECOND
UPPER LEVEL STORM SYSTEM WILL BRING MORE WINDY CONDITIONS FOR
MIDWEEK. TEMPERATURES TODAY THROUGH WEDNESDAY WILL RUN ABOVE
NORMAL...THEN FOR THE END OF THE WEEK WE WILL SEE TEMPERATURES A
LITTLE BELOW NORMAL.

&&

.DISCUSSION...
A SERIES OF THREE UPPER LEVEL LOWS WILL AFFECT THE AREA OVER THE
NEXT 8 DAYS. THE FIRST UPPER LEVEL LOW IS ON TRACK BUT MOVING A
LITTLE SLOWER THAN EXPECTED. THE LOW IS STILL OFF THE SOUTHERN
CALIFORNIA COAST...BUT IT HAS BEGUN TO MAKE ITS EASTWARD MOVE.
THIS HAS BEGUN TO PUSH A PLUME OF MOISTURE CURRENTLY OVER ARIZONA
IN OUR DIRECTION. WE WILL SEE PLENTY OF CLOUDS AND SCATTERED
SHOWERS LATER TODAY. THIS IS A WARM SYSTEM SO FOR MOST LOCATIONS
THE PRECIPITATION WILL STAY LIQUID. THE EXCEPTIONS BEING THE
HIGHEST PEAKS OF THE GILA WILDERNESS AND THE SACS. RIGHT NOW SNOW
FALL TOTALS IN THE GILA AND SACS WILL BE 1 TO 3 INCHES. THIS IS
BELOW ADVISORY CRITERIA SO I WILL ISSUE AN SPS LATER THIS MORNING
TO COVER THINGS TONIGHT. BOTH THE GFS AND NAM HAVE A SLOWER
MOVEMENT EAST OF THE UPPER LOW. THIS WONT INCREASE OUR RAIN
CHANCES AS A FAIR AMOUNT OF DRY AIR SHOULD BEGIN TO PUSH INTO THE
AREA EARLY ON MONDAY. BUT IT WILL INCREASE OUR CHANCES FOR
STRONGER WINDS. RIGHT NOW I HAVE KEPT THE WINDS JUST BELOW
ADVISORY CRITERIA FOR MONDAY AS BOTH THE GFS AND NAM HAVE ONLY A
WEAK LEE SIDE TROF SETTING UP. IF THE NEXT SET OF MODELS RUNS
COME IN WITH A STRONGER LEE SIDE TROF THOUGH WE MAY NEED TO ISSUE
A WIND ADVISORY FOR MONDAY AFTERNOON.

TUESDAY AND WEDNESDAY WILL SEE OUR UPPER FLOW MOVE FROM A SHORT
WAVE RIDGE TO A ZONAL FLOW TO A SOUTHWEST FLOW AS THE SECOND
UPPER LEVEL LOW MOVES ACROSS NEW MEXICO LATE ON WEDNESDAY. RIGHT
NOW THE GFS IS KEEPING THE LOW AND PRECIPITATION JUST NORTH OF
THE AREA. THIS AGREES WITH THE ECMWF...BUT THE DGEX IS A LITTLE
FURTHER SOUTH. I HAVE KEPT THE SLIGHT CHANCE POPS ACROSS THE
NORTHERN PART OF THE CWA AND WILL LEAVE IT AT THAT FOR NOW. IN
ADDITION TO THE POPS THE SYSTEM WILL GIVE US BREEZY DAYS BOTH
WEDNESDAY AND THURSDAY. FOR THE END OF WEEK INTO THE WEEKEND WE
WILL SEE A BROAD TROF ACROSS THE WESTERN U.S. ALL THE EXTENDED
MODELS AGREE THAT A THIRD UPPER LOW WILL DROP INTO NEW MEXICO
NEXT MONDAY WITH WHAT LOOKS LIKE ANOTHER WIND EVENT.

TEMPERATURES TODAY AND TOMORROW WILL RUN SEVERAL DEGREES ABOVE
NORMAL AS A SOUTHWEST SURFACE FLOW MOVES WARMER AIR INTO THE
AREA. THE FIRST UPPER LEVEL LOW WILL DRAG A WEAK PACIFIC FRONT
ACROSS THE AREA LATE ON MONDAY WHICH WILL HELP DROP TUESDAYS
HIGHS BACK TO NORMAL. TEMPERATURES WONT GET MUCH OF A CHANCE TO
RECOVER BEFORE THE SECOND LOW MOVES IN FOR MIDWEEK. THIS SECOND
LOW LOOKS TO HAVE A BIT STRONGER PACIFIC FRONT SO THURSDAY AND
FRIDAYS HIGH WILL BE A FEW DEGREES BELOW NORMAL. NEXT WEEKEND
WILL SEE TEMPERATURES RECOVER BACK TO SEASONAL NORMALS AHEAD OF
THE NEXT UPPER LEVEL TROF WHICH WILL MOVE INTO THE AREA FOR THE
FIRST PART OF NEXT WEEK.

&&

.AVIATION...27/12Z-28/12Z
MOST CEILINGS TODAY WILL REMAIN IN THE VFR CATEGORY...BUT THERE
WILL BE SCATTERED MVFR CEILINGS OUT WEST. TONIGHT WE WILL AGAIN
SEE GENERALLY VFR CEILINGS AND VISIBILITIES WITH OCCASIONAL MVFR
CEILINGS AND VISIBILITIES IN SHOWERS. THERE COULD BE SOME
ISOLATED IFR CEILINGS AND VISIBILITIES IN AND AROUND AREA
MOUNTAINS IN RAIN AND SNOW SHOWERS. WINDS WILL ALSO BE INCREASING
TODAY AND TONIGHT AT BOTH THE SURFACE AND ALOFT WHICH COULD LEAD
TO SOME MODERATE TURBULENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  50  66  43  60 /  20  40  10   0   0
SIERRA BLANCA TX        68  49  67  41  58 /  20  40  10   0   0
LAS CRUCES              63  48  66  41  59 /  20  40  10   0   0
ALAMOGORDO              64  45  64  39  57 /  20  40  10   0   0
CLOUDCROFT              48  39  50  29  44 /  30  40  10   0   0
TRUTH OR CONSEQUENCES   60  46  63  40  57 /  30  40  10   0   0
SILVER CITY             56  43  55  37  53 /  40  60  10   0   0
DEMING                  64  47  66  40  59 /  30  40  10   0   0
LORDSBURG               62  48  67  41  60 /  40  60  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Jan 27, 6:16 AM MST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
616 AM MST SUN JAN 27 2008

NMZ022>025-030>032-TXZ055-056-281330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
616 AM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED SHOWERS TO THE AREA
TODAY AND TONIGHT. SNOW LEVELS WILL REMAIN HIGH...WITH SNOW LEVELS
OF AROUND EIGHT TO NINE THOUSAND FEET. SNOW TOTALS WILL REMAIN
BELOW ADVISORY CRITERIA FOR BOTH THE GILAS AND SACS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS WILL TAPER OFF BY MIDDAY ON MONDAY...BUT WINDS WILL BE
STRONG AND APPROACH ADVISORY LEVELS FOR MOST LOCATIONS MONDAY
AFTERNOON. THE WINDS WILL RETURN ON WEDNESDAY AND THURSDAY AS
ANOTHER UPPER LEVEL SYSTEM MOVES ACROSS NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 27, 7:24 AM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
724 AM MST SUN JAN 27 2008

NMZ022>025-030>032-TXZ055-056-280000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
724 AM MST SUN JAN 27 2008

...UNSETTLED WEATHER FOR WEST TEXAS AND SOUTHERN NEW MEXICO FOR
THE NEXT 24 HOURS...

AN APPROACHING UPPER LEVEL STORM SYSTEM HAS ALREADY SPREAD
ABUNDANT CLOUDS AND MOISTURE ACROSS THE AREA THIS MORNING. AS THE
LOW BEGINS TO APPROACH NEW MEXICO WE WILL SEE SCATTERED RAIN
SHOWERS TODAY ACROSS MUCH OF THE AREA. TONIGHT THE CHANCE FOR
PRECIPITATION WILL CONTINUE. SNOW LEVELS IN AREA MOUNTAINS WILL
START OFF VERY HIGH...ABOVE 9000 FEET. THE SNOW LEVEL SHOULD
LOWER VERY SLOWLY OVERNIGHT TO AROUND 7500 FEET BY MONDAY
MORNING. LITTLE ACCUMULATING SNOW IS EXPECTED IN POPULATED
LOCATIONS IN THE GILA WILDERNESS...WHILE ONE TO THREE INCHES OF
SNOW IS POSSIBLE TONIGHT IN THE SACRAMENTO MOUNTAINS FOR PLACES
LIKE CLOUDCROFT. PRECIPITATION SHOULD TAPER OFF BY AROUND NOON ON
MONDAY.

IN ADDITION TO THE PRECIPITATION THE UPPER LEVEL STORM SYSTEM
WILL HELP GENERATE STRONG SURFACE WINDS ON MONDAY AFTERNOON.
SUSTAIN WINDS OF 20 TO 30 MPH WILL BE POSSIBLE WITH GUSTS TO 40
MPH ALSO POSSIBLE. MOTORIST...ESPECIALLY THOSE ON NORTH SOUTH
RUNNING ROADS SHOULD EXERCISE CAUTION WHEN DRIVING MONDAY
AFTERNOON. WITH THE CLOUDS AND MOISTURE IN THE AREA....BLOWING
DUST IS NOT EXPECTED TO BE A PROBLEM.

BRICE

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 12:22 PM MSTHigh Wind WarningEPZ33 hr

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.